MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Back to Search Results |
| Model Number |
2990001 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider via manufacturing representative regarding patient with unknown indication for spinal surgery.Levels implanted l2/3,3/4,4/5.Event occurred intra-op.It was reported that after inserting the cage in the order of l2/ 3, l3/ 4, and l4/ 5, it was noted that the tip grip of the inserter was missing.When each intervertebral space was checked by intraoperative fluoroscopy, a small shadow was found on l3/ 4, and it was managed to be removed using suction.Break was reported.No device fragment left in patient.No patient symptoms or further complications reported.Device is being returned.
Additional Manufacturer Narrative
H3: product analysis of product # 2990001 ; lot # nm12f025 analysis summary: visual and optical inspection confirmed one of the prongs of the inserter has broken.This type of damage is consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.